Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 12, 2007, 8:59 PM CDT for Moore County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2007, 8:59 PM CDT (01:59 UTC)
- Expired
- Apr 12, 2007, 10:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Moore County, TX
The radar
The Amarillo radar (KAMA), 67 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 130159 SVRAMA TXC341-130300- /O.NEW.KAMA.SV.W.0071.070413T0159Z-070413T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 859 PM CDT THU APR 12 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOORE COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1000 PM CDT * AT 856 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT HAD PRODUCED NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOUR WAY... OR ABOUT 8 MILES SOUTHWEST OF DUMAS...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... DUMAS... FOUR WAY... SUNRAY... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3565 10216 3566 10179 3603 10164 3605 10198 $$ JJB
1 follow-up statement
000 WWUS54 KAMA 130232 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 931 PM CDT THU APR 12 2007 TXC341-130300- /O.CON.KAMA.SV.W.0071.000000T0000Z-070413T0300Z/ MOORE TX- 931 PM CDT THU APR 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR MOORE COUNTY... AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF LAKE MEREDITH...OR ABOUT 17 MILES WEST OF BORGER...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... LAKE MEREDITH... FOUR WAY... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3563 10202 3563 10163 3603 10162 3596 10175 $$ JJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 4:45 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Apr 12, 4:45 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT THU APR 12 2007
.DISCUSSION...
INTERESTING FORECAST TODAY. APPROACHING LEAD SHORTWAVE TROF SPREADING
LIFT OVER EASTERN NEW MEXICO...WHERE CONVERGENCE IS FOSTERING
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DESPITE MEAGER MOISTURE. 40S
DEWPOINTS ARE TRYING TO SPREAD NORTHWARD ACROSS WEST TEXAS...AND THIS
TREND SHOULD CONTINUE THROUGH THE NIGHT AS HEIGHT FALLS SPREAD EAST
AND MAINTAIN SFC LOW. LOW LEVEL JET WILL ALSO INCREASE THIS
EVENING...AIDING FURTHER IN MOISTURE TRANSPORT. CURRENT REASONING IS
THAT LAPSE RATES WILL STEEPEN AS SYSTEM APPROACHES...AND ELEVATED
MOISTURE ARRIVES...RESULTING IN ELEVATED INSTABILITY AND POTENTIAL
FOR DOWNBURSTS AND LARGE HAIL. THIS ACTIVITY COULD START LATE...AND
CONTINUE THROUGH MUCH OF THE EVENING. PERHAPS A RELATIVE LULL LATE
TONIGHT AS SHORTWAVE TROF EXITS.
AT THE RISK OF PLAGIARIZING A COLLEAGUE...TOMORROW LOOKS TO INCLUDE A
MIXED BAG OF PRECIPITATION. WITH THE SYSTEM TRENDING SLIGHTLY FURTHER
SOUTH...COLD AIR IS LIKELY TO INVADE THE NORTHERN ZONES BY LATE
TONIGHT...ALLOWING FOR A TRANSITION TO SNOW EARLY TOMORROW MORNING.
EVEN GIVEN THE ENTRANCE OF THE COLD AIR...THE FRONT IS NOT EXPECTED
TO RACE THROUGH...OWING TO CONTINUED STRENGTH OF SYSTEM AND SURFACE
REFLECTION. THEREFORE...EAST SOUTHEASTERLY WINDS ARE LIKELY TO REMAIN
OVER THE SOUTHEASTERN ZONES WHILE THE FRONT MEANDERS SOUTH ACROSS THE
NORTHERN ZONES. SFC LOW WILL BEGIN THE DAY OVER EASTERN NEW MEXICO
AND PUSH SLOWLY ACROSS THE TEXAS PANHANDLE THROUGH THE DAY. AS DRY
SLOT ERODES HIGH CLOUDS OVER THE SOUTHERN TEXAS PANHANDLE...WHERE
DECENT MOISTURE BECOMES WRAPPED AROUND SFC LOW...THUNDERSTORMS ARE
LIKELY TO REDEVELOP OVER THE SOUTHEASTERN PANHANDLE WHEN COLD
TEMPERATURES ALOFT OVERSPREAD THE AREA...THUS INCREASING INSTABILITY
DESPITE SURPRISINGLY COOL TEMPERATURES. WILL NEED TO MONITOR THIS
AREA FOR SEVERE POTENTIAL...BUT CANNOT ARGUE WITH CURRENT POSITIONING
OF SPC DAY 2 OUTLOOK.
SNOW WILL SPREAD SOUTH AND EAST DURING THE DAY AND EVENING TOMORROW
AS DIURNAL TREND IS BROKEN BY STRONG COLD ADVECTION IN THE NORTHERN
ZONES. HAVE ISSUED SNOW ADVISORY FOR OKLAHOMA AND NORTHERN TEXAS
PANHANDLES...WHERE 1 TO 5 INCHES OF SNOW IS EXPECTED TO FALL AS A
RESULT OF STRONG WRAPAROUND PRECIPITATION. SYSTEM WILL EXIT
SATURDAY...WITH CLOUD COVER LIMITING INSOLATION IN THE NORTHEASTERN
ZONES...BUT ALLOWING A START AT TEMPERATURE RECOVERY
ELSEWHERE...OFFSET ONLY BY CONTINUED NORTHERLY FLOW THROUGH THE COLUMN.
UPPER RIDGE TRANSLATES EAST ON SUNDAY...WHICH WILL ENABLE WARMING
INTO THE UPPER 60S AND LOWER 70S.
NEXT SYSTEM DIGS INTO THE DESERT SOUTHWEST MONDAY AND CLOSES OFF...
FOLLOWING MUCH THE SAME TREND AS THE CURRENT SYSTEM. GFS STILL LOOKS
TO BE LIFTING THE SYSTEM OUT TOO FAR NORTH AND QUICKLY...SO HAVE
TEMPORALLY ADJUSTED THE ASSOCIATED FRONTAL PASSAGE AND POPS BY A FEW
HOURS TO COMPENSATE. WITH A TRACK SLIGHTLY FURTHER SOUTH...POPS
BECOME A BIT LIKELIER...AND HAVE THEREFORE INCREASED SLIGHT CHANCE
POPS TO CHANCE FOR THE NORTHEASTERN HALF TUESDAY AND TUESDAY NIGHT.
KRAMAR
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 46 53 31 53 33 / 80 60 30 5 0
BEAVER OK 40 41 30 51 30 / 90 90 60 10 0
BOISE CITY OK 35 36 26 54 31 / 90 90 50 5 0
BORGER TX 45 45 30 55 37 / 80 70 30 5 0
BOYS RANCH TX 46 46 29 55 33 / 80 70 30 5 0
CANYON TX 47 53 31 56 31 / 80 60 20 5 0
CLARENDON TX 51 58 35 55 35 / 90 70 30 5 0
DALHART TX 39 40 27 55 30 / 90 80 30 5 0
GUYMON OK 38 38 29 54 30 / 90 90 60 10 0
HEREFORD TX 46 55 31 56 32 / 80 60 20 5 0
LIPSCOMB TX 46 46 34 51 31 / 90 80 60 10 0
PAMPA TX 47 51 31 53 36 / 90 60 40 10 0
SHAMROCK TX 51 55 36 55 35 / 90 70 40 10 0
WELLINGTON TX 53 58 37 57 36 / 90 70 40 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...SNOW ADVISORY FROM 6 AM FRIDAY TO 6 AM CDT SATURDAY FOR THE
FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...OCHILTREE...
SHERMAN.
OK...SNOW ADVISORY FROM 6 AM FRIDAY TO 6 AM CDT SATURDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&Hazardous weather outlook, Apr 12, 5:31 PM CDT, 3 hours 28 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 531 PM CDT THU APR 12 2007 OKZ001>003-TXZ001>020-131100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 531 PM CDT THU APR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH MIDNIGHT FOR MOST OF THE TEXAS PANHANDLE... THE FAR EASTERN COUNTIES AS WELL AS OCHILTREE AND HANSFORD COUNTIES ARE NOT INCLUDED IN THE WATCH. HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE PANHANDLES THIS EVENING AND ARE THEN EXPECTED TO BECOME MORE WIDESPREAD TONIGHT AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. ALSO...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO THE BREEZY TO WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. RAIN MIXED WITH SNOW WILL SWITCH OVER TO ALL SNOW IN THE OKLAHOMA PANHANDLE AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE EARLY FRIDAY. ACCUMULATING SNOW IS EXPECTED FRIDAY AND FRIDAY NIGHT ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE. ONE TO FIVE INCHES OF SNOW ARE EXPECTED IN THIS AREA. A SNOW ADVISORY IS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE FOR FRIDAY AND FRIDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE AREAWIDE MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THROUGH TONIGHT. WEATHER OBSERVERS SHOULD PREPARE TO CALL IN THEIR SNOW REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. WYNNE
In the hours before
Special weather statement, Apr 12, 8:45 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 845 PM CDT THU APR 12 2007 TXZ012-130245- POTTER TX- 845 PM CDT THU APR 12 2007 ...STRONG THUNDERSTORM IN CENTRAL POTTER COUNTY... AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF VALLEY DE ORO MOVING NORTHEAST AT 35 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Local storm report, Apr 12, 8:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
846 PM CDT THU APR 12 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL 4 NE VEGA 35.29N 102.38W
04/12/2007 E0.75 INCH OLDHAM TX PUBLIC
&&
MRKLocal storm report, Apr 12, 8:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
848 PM CDT THU APR 12 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL VEGA 35.25N 102.43W
04/12/2007 E0.75 INCH OLDHAM TX TRAINED SPOTTER
&&
SMBLocal storm report, Apr 12, 8:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
851 PM CDT THU APR 12 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 4 E VEGA 35.25N 102.36W
04/12/2007 E1.00 INCH OLDHAM TX PUBLIC
&&
MRKSpecial weather statement, Apr 12, 8:55 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 855 PM CDT THU APR 12 2007 TXZ007-130245- MOORE TX- 855 PM CDT THU APR 12 2007 ...LINE OF STRONG THUNDERSTORMS IN MOORE COUNTY... AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES EAST OF SUNRAY TO 8 MILES SOUTHWEST OF FOUR WAY MOVING NORTHEAST AT 40 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Local storm report, Apr 12, 8:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
857 PM CDT THU APR 12 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL 8 SW DUMAS 35.78N 102.07W
04/12/2007 E0.88 INCH MOORE TX TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL AT 2202 AND WEST COUNTY ROAD X
&&
MRKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 37 min |
| Apr 12, 8:37 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 53 min |
| Apr 12, 9:10 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 65 min |
| Apr 12, 9:42 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 34 min |
| Apr 12, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 65 min |
| Apr 12, 10:12 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 37 min |
| Apr 12, 11:05 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 55 min |
| Apr 13, 3:03 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 87 min |
| Apr 13, 3:25 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 65 min |
| Apr 13, 7:10 AM CDT | Snow and Blowing Snow Advisory | AMA | Carson, Gray, Hansford, Hemphill, Hutchinson, Lipscomb and 6 more | 23 hr |
| Apr 13, 7:10 AM CDT | Winter Storm Warning | AMA | Dallam, Hansford, Hartley, Sherman | 23 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.